Couldn't find what you looking for?

TRY OUR SEARCH!

I will try to be brief about my questions and explanations. I was diagnosed with GERD last year. In addition, I was prescribed with Dicyclomine for irritable bowel syndrome. So, I wonder, can Dicyclomine cause or worsen GERD? In my case, worsen, because I was already diagnosed. I think that reflux of stomach acid is bigger now (after taking Dicyclomine).

Loading...

Dicyclomine is ant cholinergic. It is used to prevent contraction of muscles in your gut and bladder. If person uses this medication, who is suffering from GERD, its disease can become worse. With relaxation of muscles between stomach and esophagus, Dicyclomine, allows reflux of stomach acid. While doing that, Dicyclomine can and will worsen or cause GERD.
Reply

Loading...

YES it can and I am living proof.... I have taken dicyclomine for at least a year and never once figured out that my horrific acid problem came from it. Without dicyclomine I have acid but it became unbearable with it. Since it made my stomach feel so much better I had no idea that it could be the culprit. I developed Barretts esophagus.. The burning was terrible.
I only figured it out when I googled if it it would reduce acid and if I could take it with acid reducers and wham. I found others that said it caused it and explained why. I have stopped it and my gerd has improved.
If you have over production of acid to begin with.. relaxing the muscles in your esophagus will only allow the acid to excape up into your throat..and doctors will not tell you this is the case... because I don't think they know.
Reply

Loading...